MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE40C
Medical Device Problem Code Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during out of box, the customer opens the wrong oxygenator pack.Instead of receiving a fx25 the customer received a fx15re40.No patient involvement.
 
Additional Manufacturer Narrative
This follow-up report is submitted, to fda in accord with applicable regulations.And as indicated, by terumo cardiovascular systems in the initial report submitted to the fda on july 15, 2021.Upon further investigation of the reported event, the following information is new and/or changed: d9: (device availability, added date returned to manufacturer).G3: (date received by manufacturer).G6: (indication that this is a follow-up report).H2: (follow-up, due to additional information).H3: (device evaluation anticipated by manufacturer.A second follow-up will be submitted, upon completion of the investigation and/or submission of new information.Thus, tcvs references conclusions code 11).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added expiration date); g3 (date received by manufacturer); g6 (indication that this is a follow-up report); h2 (follow-up due to additional information and device evaluation); h3 (device evaluated by manufacturer); h4 (device manufacture date); h6 (identification of evaluation codes 10, 3331, 170, 4315).Type of investigation: #1: 10 - testing of actual/suspected device.Type of investigation #2: 3331 - analysis of production records.Investigation findings: 170 - manufacturing process problem identified.Investigation conclusions: 4315 - cause not established.The affected sample was inspected upon receipt to confirm a fx15 was inside of a fx25 package.It is unknown exactly when or how this event occurred.The most likely cause of this issue is handling after the units left tcv control as applicable part, label and serial number counts were found to be correct with the applicable finished work orders.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15REC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key12177461
Report Number1124841-2021-00172
Device Sequence Number16549769
Product Code DTZ
UDI-Device Identifier00699753450813
UDI-Public(01)00699753450813
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number3CX*FX15RE40C
Device Catalogue NumberN/A
Device Lot NumberYE27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/13/2021
08/31/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/31/2021
09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1